Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS St. Louis, MO

March 31, 2007Knox County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2007, 2:07 PM CDT for Knox County, Shelby County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2007, 2:07 PM CDT (19:07 UTC)
Expired
Mar 31, 2007, 2:45 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Knox County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 193 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 311907
SVRLSX
MOC103-205-311945-
/O.NEW.KLSX.SV.W.0024.070331T1907Z-070331T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KNOX COUNTY IN NORTHEAST MISSOURI
  WESTERN SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 245 PM CDT

* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF CLARENCE...OR ABOUT 9 MILES SOUTHEAST OF MACON...AND
  MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARENCE...
  LEONARD...
  PLEVNA...
  KNOX CITY...
  NOVELTY...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3995 9230 3962 9231 4014 9192 4016 9224

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 311932
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CDT SAT MAR 31 2007

MOC205-311942-
/O.CAN.KLSX.SV.W.0024.000000T0000Z-070331T1945Z/
SHELBY MO-
232 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY IS CANCELLED...

LAT...LON 4000 9229 3997 9218 4024 9195 4030 9224

$$

MOC103-311945-
/O.CON.KLSX.SV.W.0024.000000T0000Z-070331T1945Z/
KNOX MO-
232 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR KNOX COUNTY...

AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NOVELTY...OR ABOUT 10 MILES SOUTH OF EDINA...MOVING NORTH AT 55
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...EDINA...
BARING AND COLONY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4000 9229 3997 9218 4024 9195 4030 9224

$$

TES
000 
WWUS53 KLSX 311946
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT SAT MAR 31 2007

MOC103-311956-
/O.EXP.KLSX.SV.W.0024.000000T0000Z-070331T1945Z/
KNOX MO-
246 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY EXPIRES AT 245 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4000 9229 3997 9218 4024 9195 4030 9224

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:40 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 31, 10:40 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CDT SAT MAR 31 2007

.DISCUSSION...
A VERY STRONG SHORT WAVE TROUGH NOW OVER THE TEXAS PANHANDLE IS
FORECAST TO CLOSE OFF AND DEEPEN SHARPLY AS IT LIFTS NORTHEAST
ACROSS KANSAS TODAY AND INTO CENTRAL IOWA TONIGHT. A SURFACE LOW
ASSOCIATED WITH THIS SYSTEM IS NOW IN SOUTH CENTRAL KANSAS AND
WILL DEEPEN NORTHWARD TO AROUND OMAHA NEBRASKA BY NOON AND NORTHEAST
INTO NORTHWEST IOWA BY EVENING. A DRY LINE/COLD FRONT WILL RACE EAST
ACROSS MISSOURI TODAY AND WILL BE RUNNING ALONG THE MISSISSIPPI
RIVER BETWEEN MISSOURI AND ILLINOIS BY 5 OR 6 PM THIS EVENING.

A BROAD AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL INTENSIFY
AS THE DAY PROGRESSES WITH A LINE OF STORMS DEVELOPING ALONG THE
DRY LINE THIS AFTERNOON BRINGING A SLIGHT CHANCE FOR SEVERE STORMS
TO THE ENTIRE ST LOUIS COUNTY WARNING AREA. THESE STORMS WILL MOVE
QUICKLY THIS AFTERNOON...PERHAPS 55 TO 60 MPH AS THEY RACE
NORTHEAST ACROSS THE AREA. THE NEGATIVE TILT OF THE SHORT WAVE
WILL RESULT IN DEEP LAYERED SHEAR AND GOOD CHANCES FOR ORGANIZED
CONVECTION THIS AFTERNOON.

IN ADDITION THE DEEPENING OF THE LOW WILL CREATE GUSTY WINDS THIS
AFTERNOON AND TONIGHT. I HAVE THEM GUSTING TO 30 MPH IN THE PUBLIC
FORECAST BUT WOULD NOT BE SURPRISED IF THEY GUST TO 40
MPH...ESPECIALLY JUST AHEAD OF THE SQUALL LINE.

MUCH COOLER AIR WILL WRAP AROUND THE SOUTH SIDE OF THE SURFACE
LOW. THE MODELS HAVE 850MB TEMPERATURES FALLING FROM MORNING
READINGS IN THE LOW TEENS TO LATE AFTERNOON TEMPERATURES OF PLUS 2
TO 4 FROM COLUMBIA TO KIRKSVILLE. FOR THIS REASON I MENTIONED
FALLING TEMPERATURES IN SOME OF THE ZONES THIS AFTERNOON.

IN THE LONGER RANGE...ANOTHER SHORT WAVE DEVELOPS OVER THE
NORTHERN ROCKIES MONDAY AND DEEPENS SHARPLY AS IT MOVES EAST
SOUTHEAST INTO SOUTHERN MINNESOTA ON TUESDAY. THIS WILL RESULT IN
RAPID WARMING ON MONDAY AFTERNOON...PERHAPS REACHING 80 DEGREES.
THE AIR WILL BE A LITTLE TOO DRY FOR MAJOR PRECIPITATION BUT WE
WILL HAVE TO WATCH FOR SCATTERED THUNDERSTORMS TUESDAY WITH THE
FRONTAL PASSAGE.

OF MORE SIGNIFICANCE IS THE LONGER TERM. THIS LOW ALSO DEEPENS
INTENSELY OVER LAKE MICHIGAN. IT WILL EVOLVE INTO A SNOW STORM FOR
THE GREAT LAKES AND DRAGS MUCH MUCH COOLER AIR OUT OF CANADA AND
DRIVES IT INTO THE BISTATE AREA. 850MB TEMPERATURES PLUNGE TO
MINUS 8 TO 10 IN NORTHERN PORTIONS OF THE AREA BY WEDNESDAY
MORNING WHICH WILL BRING ABOUT SUB FREEZING TEMPERATURES TO MUCH
OF THE AREA FOR GOOD FRIDAY AND THE EASTER WEEKEND.

PEDIGO

&&

.AVIATION...
FOR THE 18Z TAFS...CDFNT/DRYLN EXTDG FM SFC LOW OVR NERN KS S THRU
ERN OK WL MOVE EWD THRU THE CWA THIS AFTN AND THIS EVNG. A THIN LN
OF CONVECTION HAD RECENTLY DVLPD FM JUST SW OF SZL TO JUST E OF
JLN. WILL FCST A COUPLE OF HRS OF TSRA AT THE TAF SITES THIS AFTN
INTO THIS EVNG. WILL INCLUDE A TEMPO GRP OF TSRA IN COU DURING THE
EARLY TO MID AFTN HRS...AND DURING THE LT AFTN AND EARLY EVNG HRS
IN UIN...STL AND SUS. WILL ALSO FCST SCT-BKN CUMULUS CLOUDS AT
3000-4000 FT THIS AFTN ALONG WITH A MID LVL CLOUD CEILING. STG AND
GUSTY SLY SFC WNDS WILL GRADUALLY VR ARND TO A SWLY DIRECTION BHND
THE CDFNT/DRYLN. LOW LVL CLOUDS WILL CLR OUT BHND THE CDFNT/DRYLN
THIS EVNG. LOOKING AT MDL RH PROGS IT APRS THAT THERE WILL BE MID
LVL CLOUDINESS LT TGT AND EARLY SUN MRNG AHD OF A RELATIVELY WK
SHRTWV TROF MOVG EWD THRU THE CWA. MDLS GENERATE SOME QPF WITH
THIS FEATURE MAINLY BTWN 06Z SUN AND 12Z SUN BUT WILL LIKELY LEAVE
TAFS DRY FOR NOW LT TGT AND SUN MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 31, 5:17 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
517 AM CDT SAT MAR 31 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011030-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
517 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT AND DRY LINE WILL RACE EAST THROUGH THE AREA THIS
AFTERNOON AND EVENING TRIGGERING A LINE OF LOCALLY SEVERE
THUNDERSTORMS ALONG AND AHEAD OF IT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS OVER THE ENTIRE AREA. THE PASSAGE OF THE
FRONT THROUGH YOUR AREA WILL END THE THREAT. IT WILL REACH
KIRKSVILLE TO COLUMBIA TO WEST PLAINS EARLY THIS AFTERNOON AND ST
LOUIS AND THE MISSISSIPPI RIVER BY 600 OR 700 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ON TUESDAY AS ANOTHER
FRONTAL SYSTEM MOVES EAST THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY. THERE WILL BE A RISK FOR SEVERE
THUNDERSTORMS FROM MIDDDAY THROUGH EARLY EVENING WITH THE STORMS
ENDING QUICKLY FROM THE WEST.

PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:45 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby45 min
Mar 31, 2:54 PM CDTSevere Thunderstorm WarningLSXMonroe32 min
Mar 31, 3:22 PM CDTSevere Thunderstorm WarningLSXLewis38 min
Mar 31, 4:39 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls37 min
Mar 31, 5:00 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery45 min
Mar 31, 5:20 PM CDTSevere Thunderstorm WarningLSXJefferson40 min
Mar 31, 5:47 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis43 min
Mar 31, 6:29 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.